Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 258, NWS Pueblo, CO

November 16, 2015Baca County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Nov 16, 2015, 5:01 PM MST for Baca County, Prowers County, Colorado. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2015, 5:01 PM MST (00:01 UTC)
Expired
Nov 16, 2015, 5:13 PM MST
In force
12 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Prowers County, CO

The radar

The Dodge City radar (KDDC), 196 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 12:00 PM MSTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
2.5
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WUUS55 KPUB 170001
SVRPUB
COC009-099-170045-
/O.NEW.KPUB.SV.W.0258.151117T0001Z-151117T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MST MON NOV 16 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
  NORTHEASTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 545 PM MST

* AT 501 PM MST...A SEVERE THUNDERSTORM WAS LOCATED OVER
  STONINGTON...OR 14 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...
  MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MST FOR SOUTHEASTERN
COLORADO.

LAT...LON 3715 10209 3722 10229 3773 10204 3721 10204
TIME...MOT...LOC 0001Z 203DEG 50KT 3727 10214 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

KT
2 follow-up statements
926 
WWUS55 KPUB 170007
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
507 PM MST MON NOV 16 2015

COC009-099-170045-
/O.CON.KPUB.SV.W.0258.000000T0000Z-151117T0045Z/
PROWERS CO-BACA CO-
507 PM MST MON NOV 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...

AT 507 PM MST...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONINGTON...
OR 10 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING NORTHEAST AT 50
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MST FOR SOUTHEASTERN
COLORADO.

LAT...LON 3715 10209 3722 10229 3773 10204 3721 10204
TIME...MOT...LOC 0007Z 209DEG 45KT 3732 10208 

HAIL...0.88IN
WIND...60MPH
 
$$

KT
782 
WWUS55 KPUB 170013
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MST MON NOV 16 2015

COC009-099-170023-
/O.CAN.KPUB.SV.W.0258.000000T0000Z-151117T0045Z/
PROWERS CO-BACA CO-
513 PM MST MON NOV 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MST FOR SOUTHEASTERN
COLORADO.

LAT...LON 3715 10209 3722 10229 3773 10204 3721 10204
TIME...MOT...LOC 0012Z 203DEG 50KT 3740 10204 

$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 3:33 PM MST, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 16, 3:33 PM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MST MON NOV 16 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 330 PM MST MON NOV 16 2015

...MAJOR WINTER STORM TO AFFECT THE REGION THROUGH TUESDAY...

CURRENTLY...

700 MB CIRCULATION LIKELY OVER THE PIKES PEAK REGION AT 2 PM AS PER
RADAR AND HRRR GUIDANCE. SNOW IS FALLING ACROSS THE HIGHER
ELEVATIONS OF THE PIKES PEAK REGION ALONG WITH STRONGER STORMS NOTED
OVER THE PLAINS. 500 MB CIRCULATION WAS JUST SW OF THE 4 CORNERS AS
PER WATER VAPOR. NICE BAROCLINIC LEAF DEVELOPING IN THE STRONG
DIVERGENT REGION OVER WESTERN AND CENTRAL COLORADO. A WIND SHIFT
LINE WAS NOTED ON RADAR MOVING ACROSS THE PUEBLO/EL PASO COUNTY
LINE...MOVING SOUTH.

THIS EVENING THROUGH TONIGHT...

CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS THE PALMER DIVIDE
THIS AFTERNOON AND EVENING AND BLIZZARD CONDITIONS WILL LIKELY
DEVELOP BY 7 TO 8 PM AS 700 MB WIND STEADILY INCREASE. HRRR BY
MIDNIGHT SHOWS 700 MB WINDS OF 70 KNTS OVER N EL PASO COUNTY. HEAVY
WIND DRIVEN SNOW WILL CONTINUE THROUGH TONIGHT AND LAST INTO
TOMORROW MORNING. WELL OVER A FOOT OF SNOW IS LIKELY AND GUSTS TO 50
MPH ARE LIKELY. SNOW DRIFTS WILL BE SIGNIFICANT AND TRAVEL WILL BE
DIFFICULT IF NOT IMPOSSIBLE ACROSS THE PALMER DVD.

LATEST GUIDANCE SHOWS THE 700 MB CIRCULATION MOVING EAST-SOUTHEAST
THIS EVENING...AND THIS WILL LIKELY FAVOR ANOTHER AREA OF HEAVY SNOW
OVER THE HIGHER ELEVATIONS OF EASTERN LAS ANIMAS COUNTY. FOR THIS
REASON I HAVE ISSUED A WINTER STORM WARNING FOR EASTER LAS ANIMAS
COUNTY. TOTAL ACCUMS THIS REGION SHOULD BE ABOUT 10 INCHES.

LOCALLY HEAVY SNOW WILL ALSO FALL ALONG THE EAST FACING SLOPES OF
THE S MTNS...BUT WITH 700 MB WINDS HAVING A MORE NORTHERLY COMPONENT
(VS NORTHEASTERLY)...EXCESSIVELY HEAVY SNOW IS NOT ANTICIPATED.
OVERALL 6 TO 10 INCHES IS LIKELY WITH HIGHER AMOUNTS AT MTN TOP.

ALONG THE LOWER ARK RVR VALLEY FROM FREMONT TO THE KS BORDER SHOULD
SEE THE LEAST AMOUNT OF SNOW AS STRONG DOWNSLOPE FLOW WILL LIMIT
ACCUMS THIS REGION. HOWEVER...WITH STRONG WINDS...HAVE INCLUDED MOST
OF THESE REGIONS IN A SNOW AND BLOWING SNOW ADVISORY. THE SNOW OVER
THE LOWER ELEVATIONS OF THE E PLAINS SHOULD BEGIN LATE THIS EVENING
AS COLDER AIR MOVES INTO THE REGION.

STRONG WINDS WILL BE AN ISSUE WITH THIS STORM TONIGHT ACROSS ALL OF
THE PLAINS WITH GUSTS TO 50 MPH WIDESPREAD. STRONGER GUSTS WILL BE
POSSIBLE.

ACROSS THE INTERIOR MTNS...AS THE 500 MB LOW MOVES EAST...FLOW WILL
BECOME LESS FAVORABLE FOR THE SW MTNS...AND SNOW RATES SHOULD
RAPIDLY DECREASE THIS REGION.

TUESDAY...

STORM WILL MOVE SLOWLY EAST. MAIN CONCERN IS HOW MUCH SNOW WILL FALL
OVER THE FAR EASTERN PLAINS. CONFIDENCE IS HIGH THAT E LAS ANIMAS
WILL SEE HEAVY SNOW BUT AREAS FROM LAMAR AND SPRINGFIELD I AM NOT SO
CONFIDENT AS STORM WILL BE LIFTING OUT AND TEMPS WILL NOT BE ALL
THAT COLD. HOWEVER...IF EC VERIFIES WITH A MORE SOUTHERN TRACK THIS
WILL PUT THE FAR EASTERN COUNTIES IN A BETTER CHANCE OF SNOW. WILL
DISCUSS THIS CONCERN WITH THE EVENING SHIFT AND ALLOW THEM TO ADJUST
THE FCST AS NEEDED.

BLIZZARD CONDITIONS OVER THE PALMER DIVIDE REGION SHOULD BE
LESSENING BY LATE MORNING INTO EARLY AFTERNOON. WINDS WILL STILL BE
AN ISSUE AND BLOWING SNOW WILL LIKELY CONTINUE THROUGH THE DAY. I
WOULD NOT BE TOO SURPRISED IF WE SEE SOME SUN ACROSS THE I-25
CORRIDOR LATE IN THE DAY.

STRONG WINDS WILL BE A CONCERN OVER ALL OF THE PLAINS TUESDAY AND
GUSTS OVER 50 MPH ARE LIKELY ALL AREAS. THE WINDS WILL SLOWLY
DECREASE WEST TO EAST DURING THE AFTERNOON. \/HODANISH

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 330 PM MST MON NOV 16 2015

WILL KEEP DISCUSSION BRIEF DUE TO ONGOING ACTIVE METEOROLOGICAL
PATTERN. PRIMARILY LONGER TERM ISSUES INCLUDES TIMING OF
DEPARTING SNOW CURRENTLY IMPACTING FORECAST DISTRICT
...TEMPERATURES AND WINDS.

RECENT LONGER TERM PV ANALYSIS...FORECAST MODEL SOUNDINGS AND
COMPUTER SIMULATIONS INDICATE THAT VIGOROUS CLOSED UPPER LOW
LOCATED OVER FAR SOUTHEASTERN COLORADO AT 12Z TUESDAY WILL SHIFT
INTO EASTERN KANSAS BY TUESDAY EVENING AND THEN MOVE INTO IOWA BY
NOON WEDNESDAY.

HAVE DEPICTED CONTINUED GUSTY TO STRONG WINDS AND PRECIPITATION
INTO TUESDAY EVENING(PRIMARILY EASTERN SECTIONS) WITH
PRECIPITATION ENDING OVER MAJORITY OF THE FORECAST DISTRICT BY
12Z WEDNESDAY.

THEN A RETURN TO BASICALLY TRANQUIL METEOROLOGICAL CONDITIONS(OUTSIDE
OF THE CENTRAL MOUNTAINS...WHERE SOME SNOW WILL BE POSSIBLE AT
TIMES) SHOULD BE NOTED OVER THE FORECAST DISTRICT FROM WEDNESDAY
INTO NEXT MONDAY AS NORTHWESTERLY TO ZONAL UPPER FLOW DEVELOPS
OVER SOUTHERN COLORADO.

OVERALL...TEMPERATURES RUNNING WITHIN A CATEGORY OR SO OF
MID TO LATE NOVEMBER CLIMATOLOGICAL AVERAGES ARE ANTICIPATED
DURING THE LONGER TERM WITH WARMEST TEMPERATURES EXPECTED SUNDAY
AND NEXT MONDAY...WHILE COOLEST CONDITIONS SHOULD BE EXPERIENCED
SATURDAY. FINALLY...MOST AGGRESSIVE GRADIENT WINDS DURING THE
LONGER TERM ARE PROJECTED FROM TUESDAY EVENING INTO WEDNESDAY
NIGHT AND THEN AGAIN FROM FRIDAY INTO FRIDAY NIGHT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 330 PM MST MON NOV 16 2015

EXTREME NORTH WINDS WILL BE THE MAIN CONCERN AT KCOS AND KPUB DURING
THE NEXT 24. PEAK WINDS GUSTING OVER 50 KNOTS ARE NOT OUT OF THE
QUESTION. SNOW WILL BE POSSIBLE AT KCOS...BUT THE GRADIENT OF
SNOWFALL OVER THE COLORADO SPRINGS REGION WILL BE QUITE HIGH...WITH
VERY HIGH AMOUNTS N OF THE AIRPORT AND MUCH LESSER AMOUNTS S OF THE
AIRPORT. OVERALL WE ARE EXPECTING ABOUT 5-6 INCHES AT KCOS...BUT
THIS IS OUR BEST SCIENTIFIC GUESS.

KPUB MAY ALSO SEE SOME PRECIP....ESPECIALLY THIS EVENING. DOWNSLOPE
FLOW OVER KPUB SHOULD SIGNIFICANTLY DECREASE ANY SNOWFALL AT KPUB.
STRONG WINDS WILL BE A MAJOR ISSUE AT KPUB THROUGH THE NEXT 24H.

GUSTY N WINDS WILL ALSO BE A CONCERN AT KALS...BUT WINDS SHOULD NOT
BE AS STRONG. SOME SNOW SHOWERS WILL ALSO BE POSSIBLE AT KALS THIS
EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 2 PM MST
TUESDAY FOR COZ089-093.

WINTER WEATHER ADVISORY UNTIL 8 AM MST TUESDAY FOR COZ059-061-
072-074.

WINTER WEATHER ADVISORY UNTIL 8 AM MST TUESDAY FOR COZ063-076-
079-080.

WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 2 PM MST
TUESDAY FOR COZ095-096.

WINTER STORM WARNING UNTIL 8 AM MST TUESDAY FOR COZ058-060-073-
075.

WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 11 AM MST
TUESDAY FOR COZ087.

WINTER STORM WARNING FROM 11 PM THIS EVENING TO 2 PM MST TUESDAY
FOR COZ094.

WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 8 AM MST
TUESDAY FOR COZ086.

WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR COZ064-
065-067.

WINTER STORM WARNING UNTIL 5 AM MST TUESDAY FOR COZ066-068.

WINTER STORM WARNING UNTIL 11 AM MST TUESDAY FOR COZ081-082.

WINTER WEATHER ADVISORY UNTIL 11 AM MST TUESDAY FOR COZ085.

WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM MST
TUESDAY FOR COZ088.

BLIZZARD WARNING UNTIL 11 AM MST TUESDAY FOR COZ084.

&&
Hazardous weather outlook, Nov 16, 7:12 AM MST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
712 AM MST MON NOV 16 2015

COZ058>089-093>099-171415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
712 AM MST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL CONTINUE ALONG THE CONTINENTAL DIVIDE TODAY...WITH
SNOW DEVELOPING OVER THE SOUTHEAST MOUNTAINS THIS AFTERNOON...THEN
SPREADING OVER THE PLAINS AND INTERIOR VALLEYS TONIGHT. DURING THE
DAYTIME HOURS THE HEAVIEST SNOW WILL BE OVER THE HIGHER PEAKS OF THE
CENTRAL AND SOUTHWEST MOUNTAINS...WITH SNOW AND BLOWING SNOW
CREATING HAZARDOUS TRAVEL CONDITIONS OVER MOST MOUNTAINS PASSES.
TONIGHT...SNOW WILL CONTINUE OVER ALL THE MOUNTAINS AND
VALLEYS...WITH THE HEAVIEST SNOW EXPECTED OVER NORTHERN EL PASO
COUNTY...WHERE NORTH WINDS GUSTING TO 50 MPH WILL COMBINE WITH THE
SNOW TO CREATE BLIZZARD CONDITIONS LATE TONIGHT THROUGH EARLY
TUESDAY MORNING. TRAVEL OVER MONUMENT HILL ON INTERSTATE 25 AND
ALONG HIGHWAY 24 FROM COLORADO SPRINGS TO LIMON MAY BECOME DIFFICULT
OR IMPOSSIBLE OVERNIGHT AS BLOWING AND DRIFTING SNOW BECOME
WIDESPREAD. RAIN AND SNOW WILL SPREAD ACROSS THE PLAINS THIS
EVENING...THEN CHANGE OVER TO ALL SNOW OVERNIGHT. COMBINED WITH
GUSTY NORTH WINDS UP TO 45 TO 50 MPH...EXPECT POOR VISIBILITIES AT
TIMES UNDER THE HEAVIER SNOW BANDS. SOUTHERN EL PASO COUNTY...KIOWA
COUNTY AND LAS ANIMAS COUNTY FROM TRINIDAD EASTWARD TO KIM WILL
ESPECIALLY SEE PERIODS OF DIFFICULT TRAVEL CONDITIONS OVERNIGHT INTO
TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG STORM SYSTEM ACROSS SOUTHEASTERN COLORADO AND NORTHEASTERN
NEW MEXICO EARLY TUESDAY MORNING WILL CONTINUE TO MOVE NORTH AND EAST
THROUGH THE DAY. SNOW WILL DIMINISH ACROSS THE CONTINENTAL DIVIDE
TUESDAY MORNING...SAVE THE CENTRAL MOUNTAINS...WHERE DEVELOPING
NORTHWEST FLOW ALOFT WILL KEEP OCCASIONAL LIGHT SNOW ONGOING THROUGH
THE DAY.

FURTHER EAST...HEAVY...WIND DRIVEN SNOW ACROSS SOUTHEAST MOUNTAINS
AND PLAINS WILL CONTINUE TO MOVE NORTH AND EAST THROUGH THE
DAY...WITH THE GREATEST IMPACT OF SNOW AND BLOWING SNOW IS EXPECTED
TO AFFECT TELLER AND NORTHERN EL PASO COUNTIES. GUSTY NORTH WINDS
TO NEAR 60 MPH WILL CREATE POOR VISIBILITIES AT TIMES UNDER THE
HEAVIER SNOW BANDS...WITH BLOWING DUST ALSO POSSIBLE ACROSS PORTIONS
OF THE SOUTHEAST PLAINS.

STORM TOTAL SNOWFALL IS EXPECTED TO RANGE FROM 1 TO 2 FEET ACROSS
THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...10 TO 15 INCHES
WITH LOCALLY UP TO 20 INCHES ACROSS THE SAWATCH AND MOSQUITO
RANGES...4 TO 8 INCHES FOR THE INTERIOR VALLEYS OF THE CENTRAL AND
SOUTHWEST MOUNTAINS...8 TO 18 INCHES FOR PIKES PEAK...TELLER
COUNTY...THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS...AND
NORTHERN PORTIONS OF EL PASO COUNTY ALONG THE PALMER DIVIDE. STORM
TOTAL SNOWFALL OF 5 TO 10 INCHES WILL BE POSSIBLE FOR THE WET
MOUNTAINS...WITH 3 TO 6 INCHES ACROSS SOUTHERN PORTIONS OF EL PASO
COUNTY AND SOUTHERN PORTIONS OF THE I-25 CORRIDOR AND RATON MESA.
THE SAN LUIS VALLEY COULD SEE 1 TO 4 INCHES OF SNOW...WHILE THE
REST OF THE SOUTHEAST PLAINS COULD SEE HIGHLY VARIABLE AMOUNTS AT
TIMES...RANGING FROM 1 TO 4 INCHES.

ANOTHER QUICK MOVING STORM SYSTEM COULD BRING LIGHT SNOWFALL TO
THE AREA FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AND
TONIGHT.

10/23

In the hours before

Special weather statement, Nov 16, 1:58 PM MST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
158 PM MST MON NOV 16 2015

COZ096-098-099-162145-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
EASTERN KIOWA COUNTY CO-
158 PM MST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PROWERS...SOUTHEASTERN
KIOWA AND NORTHEASTERN BACA COUNTIES UNTIL 245 PM MST...

AT 158 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF TWO BUTTES...OR 18 MILES NORTHWEST OF THE SAUNDERS
ELEVATOR...MOVING NORTH AT 60 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLY AND HARTMAN.

LAT...LON 3754 10220 3761 10241 3841 10212 3839 10205
      3785 10204
TIME...MOT...LOC 2058Z 198DEG 53KT 3766 10228

PGW
Local storm report, Nov 16, 2:55 PM MST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     SNOW             1 SSE WOLF CREEK PASS   37.47N 106.79W
11/16/2015  M14.0 INCH       MINERAL            CO   TRAINED SPOTTER

            LAST 48 HOURS

&&

LW
Special weather statement, Nov 16, 4:05 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
405 PM MST MON NOV 16 2015

COZ098-099-162345-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
405 PM MST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS AND EASTERN BACA
COUNTIES UNTIL 445 PM MST...

AT 405 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMPO...OR 25 MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 55
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSH...CAMPO AND STONINGTON.

LAT...LON 3701 10241 3699 10243 3699 10262 3704 10270
      3704 10271 3768 10219 3769 10217 3762 10205
      3740 10204
TIME...MOT...LOC 2305Z 214DEG 48KT 3705 10254

PGW
Special weather statement, Nov 16, 4:34 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
434 PM MST MON NOV 16 2015

COZ098-099-170015-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
434 PM MST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 515 PM MST...

AT 433 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WALSH...OR 15 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING
NORTHEAST AT 60 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSH AND STONINGTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MST FOR SOUTHEASTERN
COLORADO.

LAT...LON 3722 10225 3734 10243 3803 10205 3743 10204
TIME...MOT...LOC 2333Z 214DEG 51KT 3736 10228

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 5:12 PM MSTHigh Wind WarningPUBBent, Crowley, El Paso, Kiowa, Otero, Prowers and 1 more18 hr
Nov 16, 9:02 PM MSTWinter Weather AdvisoryPUBCrowley, Otero20 hr
Nov 17, 11:17 AM MSTWinter Weather AdvisoryPUBBaca, Kiowa, Prowers9 hr
Nov 17, 11:25 AM MSTHigh Wind WarningPUBBent, Crowley, El Paso, Kiowa, Otero, Pueblo6 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.